Commentarii Mathematici Helvetici


Full-Text PDF (201 KB) | Metadata | Table of Contents | CMH summary
Volume 90, Issue 1, 2015, pp. 23–32
DOI: 10.4171/CMH/344

Published online: 2015-02-23

On the group of purely inseparable points of an abelian variety defined over a function field of positive characteristic

Damian Rössler[1]

(1) Université Paul Sabatier, Toulouse, France

Let $K$ be the function field of a smooth and proper curve $S$ over an algebraically closed field $k$ of characteristic $p>0$. Let $A$ be an ordinary abelian variety over $K$. Suppose that the Néron model $\mathcal A$ of $A$ over $S$ has some closed fibre $\mathcal A_s$, which is an abelian variety of $p$-rank $0$.

We show that in this situation the group $A(K^{perf})$ is finitely generated (thus generalizing a special case of the Lang-Néron theorem). Here $K^{perf}=K^{p^{-\infty}}$ is the maximal purely inseparable extension of $K$. This result implies in particular that the "full" Mordell-Lang conjecture is verified in the situation described above. The proof relies on the theory of semistability (of vector bundles) in positive characteristic and on the existence of the compactification of the universal abelian scheme constructed by Faltings-Chai.

Keywords: Abelian variety, purely inseparable, strongly semistable, rational point, function field

Rössler Damian: On the group of purely inseparable points of an abelian variety defined over a function field of positive characteristic. Comment. Math. Helv. 90 (2015), 23-32. doi: 10.4171/CMH/344